MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number ME1021
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
The customer reported that when the nurse was disconnecting the trifuse tubing set from the patient's picc line, the trifuse male luer broke off and was stuck in the bbraun caresite posiflow.There was no report of patient harm.
 
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
The customer reported that when the nurse was disconnecting the trifuse tubing set from the patient's picc line the trifuse male luer broke off and remained stuck in the bbraun caresite posiflow needleless connector.The customer further states that they do not use alcohol on the male luer when they connect the sets together.The nurse will prime the set with the fluid that will be delivered and then connect the syringe to the set and prime until the fluid exits at the male luer with the duct cap still attached.This is also done for dextrose as well.Before the nurse connects the male luer to an open female luer, the nurse will use a prefilled syringe to place saline into the female luer before connection to ensure that an air bubble is not introduced.There was no report of patient harm.
 
Event or Problem Description
The customer reported that when the nurse was disconnecting the trifuse tubing set from the patient's picc line the trifuse male luer broke off and remained stuck in the braun caresite posiflow needleless connector.The customer further states that they do not use alcohol on the male luer when they connect the sets together.The nurse will prime the set with the fluid that will be delivered and then connect the syringe to the set and prime until the fluid exits at the male luer with the duct cap still attached., this is also done for dextrose as well.Before the nurse connects the male luer to an open female luer, the nurse will use a prefilled syringe to place saline into the female luer before connection to ensure that an air bubble is not introduced.There was no report of patient harm.
 
Additional Manufacturer Narrative
The customer¿s report that the male luer was unable to be disconnected, broke off and remained stuck inside the b.Braun caresite posiflow needleless connector was confirmed.Visual inspection showed that the male luer sub-assembly tip of the set was broken off.Closer microscopic inspection identified the break was uneven and jagged.White stress marks were observed at the corresponding locations of the breakage on the mating luers.Heavy tool marks were observed on the male luer body and stress lines were observed around the rim of the female luer end of the caresite nfv.Other than the damage and observations noted above, there were no other damages or anomalies observed on the remainder of the set.The root cause was identified as the external application of force to the male luer tip.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7920204
Report Number9616066-2018-01842
Device Sequence Number1594426
Product Code FPA
UDI-Device Identifier10885403235955
UDI-Public10885403235955
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME1021
Device Catalogue NumberME1021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/17/2018
12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PICC,BBRAUN CARESITE POSIFLOW, TD UNK; PREFILLED SYRINGE, TD (B)(6) 2018
Patient Age3 YR
Patient Weight20